Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Had Impetigo. Still have the breakouts. Using bactriban. What else can I use?

My daughter caught some sort of impetigo back in March 2012 and she is still have breakouts. I m not 100 percent sure what it could be, but I know that she caught it from a child that came to visit us from out of town. We have been using bactroban and that seems to work. I am just concerned because they seem to come up every couple of weeks or less since then. I have taken her to 6 different doctors and a dermatologist . They are red and look like bug bites. They get the red ring around them most of the time then fade away after about a week of using the antibiotic cream. Can you please help me???
Asked On : Tue, 16 Oct 2012
Answers:  2 Views:  43
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
Thanks for writing in.

Impetigo is a bacterial infection caused by staphylococcus aureus.
My advise to you would be to use antibiotic cream with moisturizer. Antibiotic like mupirocin should be used.
Also you can use antimicrobial soap like soapex SOAP.
Consult a good dermatologist who can provide you with these options along with effective oral prescription medicines. Oral antibiotics will prevent recurrent infection.

Hope this helps.
MD Dermatologist
Answered: Tue, 16 Oct 2012
I find this answer helpful
Cardiologist Dr. Anantharamakrishnan's  Response
Repeated occurrence in spite of proper treatment - may mean an underlying cause...
How old is your daughter? Is there any suggestion of Diabetes? Is her white cell count normal? - these are some questions that need to be addressed. Occasionally, some minor and less common immune deficiency states can present like this
Follow up with your internist. If the basic work-up is normal, you may see an immunologist.
Wishing her cure
Good luck
Answered: Wed, 17 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor